MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C80G-021M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor arterial cannula (lot no.00145711) was used on the patient from (b)(6) 2025 to date.The damaged portion of the cannula was trimmed off on (b)(6) 2026.The event occurred on (b)(6) 2026, which is (325 days) after the cannula was placed on the patient.The patient is being supported in an off-label configuration, with excor cannulas and connecting/extension sets to a continuous flow device.The affected cannula section is not returned to berlin heart for investigation, as the affected cannula section was already discarded.Therefore, neither the failure nor the cause of the failure in question could be determined.We have reviewed the device history record (dhr) of the cannula lot no.00145711.This product was produced according to our specifications.According to the production records, a total of five cannulas with this lot no.Were produced.All the five cannulas with this lot no.Were distributed in the usa and used on patients.There are no other complaints associated with this lot number.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) via email on (b)(6) 2026 to report that the outflow excor arterial cannula presented with a partial tear.Per the site contact, the perfusionist was inspecting the cannulas and the partial tear in the cannula was noticed.No blood was noted to be leaking from the partial tear.Of note, this patient is on continuous flow, as of (b)(6) 2026, utilizing a excor connecting set ø 6/9 mm on the outflow cannula and a 9/9 mm on the inflow cannula.Per the site, the patient is placed in the prone position as well as upright in a chair on a regular basis for physical therapy.In the picture provided by the site, the cable tie is positioned appropriately.It is important to note that this site does not use the cable ties supplied from the manufacturer, and has been re-educated multiple times on the recommendations, while continuing to use an alternative product.Prior to notifying bhi ca, the site removed the portion below the partial tear and pushed the cannula onto the 6/9 connecting set.Per the site, there is not much distance from the velour to the end of the cannula but are unable to measure at this time due to the occlusive dressing in place.The cannula portion cut off was disposed of prior to notifying bhi.The patient remained hemodynamically stable throughout the event and did not experience any untoward effects.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24831198
Report Number3004582654-2026-00021
Device Sequence Number18749454
Product Code DSQ
UDI-Device Identifier04260090041352
UDI-Public(01)04260090041352(17)270725(10)00145711
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC80G-021M
Device Lot Number00145711
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexMale
Patient Weight8 KG